Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 145, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 20, 2002, 2:22 AM EST. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2002, 2:22 AM EST (07:22 UTC)
- Expired
- Dec 20, 2002, 3:15 AM EST
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 2:15 AM EST, 7 minutes earlier.
Area forecast discussion, Dec 20, 2:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 AM EST FRI DEC 20 2002 CURRENTLY...COLD FRONT MAKING STEADY PROGRESS THROUGH THE FL PANHANDLE WITH TWO DISTINCT PRE-FRONTAL LINES OF CONVECTION. THE STRONGEST HAS BEEN THE WSTN MOST LINE APPROACHING OUR INLAND GA ZONES...BUT CLD TOPS HAVE BEEN COOLING WITH THIS LINE THROUGH THE LATE NIGHT HOURS. THE ESTN MOST LINE OF CONVECTION HAS BEEN THE MOST QUIET UNTIL RECENTLY AND ALSO BARES CLOSE WATCHING FOR OUR CWA. CLD TOPS IN THE ESTN GOMEX ALONG THE ESTN MOST LINE HAVE BEEN COOLING AS LIGHTING ACTIVITY HAS GREATLY INCRSD. RUC AND M-ETA SHOW STRONG MID-LVL OMGEA FIELDS WITH THIS LINE MOVING INLAND OVER OUR SW ZONES LATER THIS MORN AND MOVING NEWD THROUGH OUR NE FL ZONES & COASTAL GA ZONES THROUGH 15Z. TODAY...COLD FRONT WILL PRESS THROUGH THE CWA AND IT LOOKS AS IF IT WILL EXTND THROUGH OUR INTERIOR GA ZONES SWD INTO THE SUWANNEE VALLEY BY 12Z. ATT LOOKS LIKE GREATEST AREA OF CONCERN WILL CONTINUE TO BE THE SUWANNEE VALLEY AREA WHERE EHI VALUE ARE HIGHEST NR DAWN UNTIL 12Z AND INSTABILITY INDICES ARE LOW...BUT CONTINUE TO BE THE MOST UNSTABLE ADVERTISED OVER THE CWA DURING THIS FROPA. M-ETA HELICITIES RANGE BETWEEN 200 AND 300 M2/S2 OVER THE CWA BTWN 09-15Z. A LOW LVL JET OF 40 KTS (MAX OVER GA NR 50 KTS AT 12Z) WILL KICK THE CONVECTION THROUGH THE CWA BY 21Z PER THE M-ETA...WITH CLRING SKIES IN ITS WAKE. THE GREATEST HAZARD WITH THIS LINE OF CONVECTION WILL BE STRONG SFC WINDS AS WELL AS ISOLATED ROTATION IN THE STRONGEST CELLS. WILL GO WITH CHC MORN RAIN FOR W GA ZONES AND LIKELY TSRA ELSEWHERE AS FRONT PRESSES THROUGH THE AREA. WILL CONTINUE WITH MENTION OF DAMAGING WINDS FOR GA & SUWANNEE VALLEY WHICH WILL BE IN RRQ OF LOW LVL JET...ALTHOUGH WIND GUSTS TO NR 40 MPH ARE POSSIBLE ELSWHERE. WILL MENTION STRONG WINDS FOR ENTIRE CWA IN HWO. HIGHS TODAY TOPPING OUT IN THE LWR 60S FOR GA ZONES THIS MORN AND DROPPING INTO THE UPR 50S THIS AFTN AS CAA FILTERS IN FRM THE NW. HIGHS IN THE MID 60S ACRS FL ZONES. TONIGHT...LOW LVL AIRMASS DRIES QUICKLY AS SFC HIGH BUILDS OVER THE CWA OVERNIGHT FRM THE GOMEX. NW WINDS DECRS THROUGH THE PERIOD. WILL NOT GO AS LOW AS ETA MOS ADVERTISES WITH NR FZ TEMPS BASED ON ITS NOT-SO-HOT HANDLING OF POST-FROPA MORN LOWS. WILL LEAN MORE TOWARD MAV WHICH HAS DONE BETTER LOCALLY W/POST-FROPA TEMPS AND IS ADVERTISING MINS IN THE MID 30S INLAND TO LWR 40S NR COAST. DEW PTS WILL DROP THRU THE NIGHT AS WELL...REACHING THE LWR 30S NR DAWN. THUS WILL CONTINUE WITH METION OF PATCHY FROST ACRS SUWANNEE VALLEY AND INTERIOR GA ZONES AS WINDS WILL LIKELY STAY LIGHT & VRB FOR MOST OF THE NIGHT PREVENTING NEED FOR WIDESPREAD OR AREA FROST WORDING. SAT THRU SUN NIGHT...BEAUTIFUL DAY ON TAP SAT WITH SFC HIGH OVER THE CWA AND TEMPS WARMING INTO THE LWR TO MID 60S. SAT NIGHT THE HIGH IS SURPRESSED OVER CENTRAL FL AS A WEAKENING SFC COLD FRONT APPROACHES THE SE REGION. LOW LVL FLOW VEERS TO THE SSW BRINGING IN MOISTURE FROM THE GOMEX EARLY SUN AHEAD OF THE SFC FRONT ACRS OUR NWSTN ZONES. CONSEQUENTLY...MIN TEMPS A BIT WAMER ACRS GA AND COMPARABLE IF NOT A TAD LWR TO SAT MORN LOWS FOR FL ZONES CLOSER TO THE DRIER HIGH CENTER. THE FRONT FIZZLES AS IT NRS THE CWA SUN BRINGING NOT MUCH MORE TO THE LOCAL AREA OTHER THAN PARTLY CLOUDY SKIES. HIGHS SUN WARMING UP TO THE MID 60S TO NR 70 AS FRONTAL BOUNDARY LINGERS ACRS THE N TIER OF THE CWA. THE SFC HIGH BUILDS INTO THE WSTN ATLANTIC THRU SUN NIGHT AS LOW LVL FLOW BEGINS TO BACK TO THE SSE. AS AIRMASS CONTINUES TO WARM & MODIFY...EXPECT MORN LOWS NR 40 TO MID 40S NR THE FL COAST. EXTNDD...MON THRU THU...THE WEAK SFC BOUNDARY LINGERS ACRS THE CWA MON WITH HIGH PRESS BUILDS OVER THE SE WHILE FLOW ALOFT BECOMES MORE WSW. OVER THE SW CONUS/MEX AN UPR LVL TROUGH DIVES INTO THE REGION WITH SFC CYCLOGENESIS OVER OLD MEX. EARLY TUE THE REMANANTS OF THE WEAK FRONT LIFT NWD OVER THE FL PENIN AS A WARM FRONT IN RESPONE TO THE SFC LOW TRACKING DOWNSTREAM ALONG THE N GULF COAST. LOW LVL MOISTURE BEGINS TO INCRS OVER THE CWA LATE TUE AS MID-LVL IMPULSES MOVE ALOFT FROM THE GOMEX. THE MID/UPR TROUGHS ADVANCES NWD INTO THE TN VALLEY EARLY WED PULLING THE SFC LOW INLAND ACRS AL. THE LOW THEN TRAKCS N OF THE CWA WED AS THE TRAILING SFC FRONT SWEEPS THROUGH THE CWA. FLOW ALOFT BECOMES ZONAL THU AS A BROAD SFC HIGH BUILDS OVER THE ESTN CONUS BRINGING NLY LOW LVL FLOW TO THE AREA. WRAP AROUND MOISTURE/DZ POSSIBLE EARLY THU. WILL GO WITH CHC POPS FOR LATE TUE & WED PERIODS THEN SLIGHT CHC EARLY THU. TEMPS THROUGH THE EXTNDD GENERALY NR OR JUST BLO CLIMO WITH LOWS GENERALLY IN THE 40S AND HIGHS IN THE 60S. MARINE...MAY NEED TO INCLUDE GUSTS TO GALE FORCE OVER COASTAL WATERS BASED ON OBS NR ISSUANCE TIME. FIRE WX...FIRE WX WATCH FRI AFTN FOR INLAND GA ZONES AND SUWANNEE VALLEY DUE TO GUSTY WINDS AND LOW RH/S ONCE FROPA OCCURS. PRELIM... AMG 63 34 64 35 / 50 0 0 0 SSI 67 39 60 41 / 60 0 0 0 JAX 67 37 64 36 / 70 0 0 0 SGJ 68 41 62 42 / 70 0 0 0 GNV 67 35 65 35 / 70 0 0 0 OCF 67 36 65 35 / 70 0 0 0 .JAX... FL...SMALL CRAFT ADVISORY OUT TO 60NM. GA...SMALL CRAFT ADVISORY OUT TO 60NM. PUBLIC...BROYLES MARINE/FIRE WX...WELSH
Hazardous weather outlook, Dec 19, 9:45 PM EST, 4 hours 37 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 PM EST THU DEC 19 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...ISOLATED STRONG STORMS POSSIBLE IN THE SUWANNEE VALLEY OF NORTH FLORIDA AND INTERIOR SOUTHEAST GEORGIA AFTER MIDNIGHT TONIGHT... A COLD FRONT WILL APPROACH THE FORECAST AREA LATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AND ALONG THIS BOUNDARY...REACHING THE WESTERN PORTION OF THE AREA FROM ALMA TO LAKE CITY LATE TONIGHT. THE GREATEST HAZARDS FROM STORMS WILL BE PERIODS OF HEAVY RAIN AND STRONG WINDS. ALTHOUGH WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED...RESIDENTS OF INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA ARE ADVISED TO LEAVE THE ALERT FEATURE ON THEIR NOAA WEATHER RADIOS ON OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL SWEEP THROUGH THE FORECAST AREA FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ALONG THIS BOUNDARY WILL MOVE THROUGH THE FORECAST AREA FRIDAY MORNING. THE GREATEST HAZARDS FROM STORMS WILL BE BRIEF PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE LATER TONIGHT IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.